How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8630
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

I had an operation 2 weeks ago, and I had a local and general

Resolved Question:

I had an operation 2 weeks ago, and I had a local and general anaesthetic, I was then given a weeks worth of paracetamol and ibuprofen. Ever since then every time I eat I get really bad diarrhoea. Is this a side effect?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Hasan replied 3 years ago.

Dr. Hasan :

Hi, Thanks for your question. I'm Dr. Hasan and I'll try to help you.

Dr. Hasan :

What sort of operation that was?

Dr. Hasan :

Please enter the chat to proceed.

Customer: I had nerves removed from my foot so they put a local anesthetic in my foot and I had the mask to know me out
Dr. Hasan :

Is there any blood or mucus in stool?

Customer: No I haven't come across any, but it is starting to get me down now, I feel my body's really messed up for it. It's made my period late also so I'm feeling pretty rubbish
Dr. Hasan :

Have you informed your doctor about that?

Customer: I did briefly speak to them earlier and they said that can be normal?
Dr. Hasan :

Thanks a lot for your input.

Dr. Hasan :

I am sorry to hear about your problem.

Dr. Hasan :

No this is not a side effect of anaesthesia or your operation.

Customer: So what can it be?
Dr. Hasan :

It is a coincidence that you have got it just after your operation. It can be a viral infection secondary to low immunity after operation.

Dr. Hasan :

You have mistakenly taken immodium because it keeps the waste matter inside and worsen the problem.

Dr. Hasan :

The point is what you should do now?

Dr. Hasan :

I will address your question in two aspects; what you can do yourself and what your doctor can do for you. As far as what you can do yourself is concerned in such situations you can take the following measures yourself.

Dr. Hasan :

1. OTC tab pepto Bismol twice daily.

Dr. Hasan :

2 More fiber in your diet. Psyllium husk can be good for it.

Dr. Hasan :

3. Drink Gatorade, as much as you can because fluid and electrolyte imbalance due to diarrhea can make you feel fatigued.

Dr. Hasan :

Avoid immodium at any cost.

Customer: doest fiber help to make you go toilet?
Dr. Hasan :

Eat BRAT diet, it means banana, rice, apple sauce & toast.

Dr. Hasan :

No in this case, it makes the bulk of stool.

Dr. Hasan :

This is avoid loose stool.

Dr. Hasan :

This is supposed to avoid loose stool*

Dr. Hasan :

Lastly you should visit you doctor when possible at the earliest and get stool culture and stool R/E test.

Dr. Hasan :

You may need antibiotics for this problem.

Dr. Hasan :

But before that you can try my suggestions.

Customer: ok I will give that a go, what's an r/e test?
Dr. Hasan :

R/E means routine examination under microscope.

Dr. Hasan :

These stool tests are meant to find any abnormality like infection.

Dr. Hasan :

And please don't stress yourself because there is nothing serious and you are going to be ok soon.

Customer: i see as before I went into hospital for my op I was healthy and fine
Dr. Hasan :

Yes due to low immunity we can get ill after such operation and sometime we can get hospital acquired infections.

Dr. Hasan :

Don't worry, you will be ok soon.

Dr. Hasan :

Any question please? :)

Customer: So on the other hand is that a reason to why my period is late aswell, I know I'm not pregnant as I had to test before my op
Dr. Hasan :

Yes stress either physical or mental can delay the periods.

Dr. Hasan :

That is why your periods are late.

Dr. Hasan :

Once you get out of this illness, your periods will get normal again.

Customer: ok I think I've pretty much asked enough and got some answers thank you
Dr. Hasan :

You are most welcome. I wish you good luck and that you get well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always.

Customer: I hope I feel better soon! Thanks
Dr. Hasan :

I wish that you feel better soon.

Dr. Hasan :

Good luck.

Dr. Hasan :

Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always.

Dr. Hasan :

Regards

Dr. Hasan and 3 other Medical Specialists are ready to help you